Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

18 year old taking sertraline for depression. Behavioral changes, loss of focus. Side effects?

my daughter will be 18 years old in June this year, she has been taking sertraline for 6 months to treat her depression during her year 11 study last year, and now i found her behaviour changed a bit: become careless, loss of focus, too optimistic and she got a very low mark on her term 1 study on year 12 etc, and she is a happy girl in general without any depression. are these side-effects of taking sertraline? and i wanted to stop the treatment for her...
Asked On : Tue, 2 Apr 2013
Answers:  2 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response

welcome to health care magic

Sertraline is an SSRI given as antidepressant. Its effects starts in 10-14 days. Starting dose is generally 25-50 mg. The symptoms described by could be due to switching to hypomania (might be drug induced), however, drugs like sertraline are not known for that usually. I advise you to visit a psychiatrist for detailed evaluation as it could be an isolated (not drug induced) manic/hypomanic switch.

Hope it helps
Good luck
Dr. Gourav Monga
Consultant Psychiatrist
Answered: Tue, 2 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

It could very well be a part of Depression.
She should be reviewed by the Psychiatrist again
Do not stop the drug without medical advice
If in doubt, have a second opinion

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 3 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor